5 doctors weighed in:
Does birth control affect my anemia?
5 doctors weighed in

Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology
4 doctors agree
In brief: What is the cause?
What is the cause of anemia? If anemia is caused by heavy, irregular period due to dysfunctional uterine bleeding - then oral birth control pill is actually something that can be tried by your gyne to regulate or stop the bleeding so that your anemia will not get worse.
Otherwise, if anemia is caused by other cause-birth control pill will not affect your anemia significantly.

In brief: What is the cause?
What is the cause of anemia? If anemia is caused by heavy, irregular period due to dysfunctional uterine bleeding - then oral birth control pill is actually something that can be tried by your gyne to regulate or stop the bleeding so that your anemia will not get worse.
Otherwise, if anemia is caused by other cause-birth control pill will not affect your anemia significantly.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
1 comment
Dr. Liawaty Ho
birth control methode using copper IUD can increase risk for bleding. if you have anemia due to other factor- now with the increased bleeding from he copper IUD-your anemia may be a bit worse-especially if the anemia is not treated or has not been evaluated/addressed by your doctor. Talk and discuss further with you MD.
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors